Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 11, NWS Jackson, MS

April 16, 2015Issaquena County, Sharkey County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 16, 2015, 2:46 PM CDT for Issaquena County, Sharkey County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2015, 2:46 PM CDT (19:46 UTC)
Expired
Apr 16, 2015, 5:45 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WGUS54 KJAN 161946
FFWJAN
MSC055-125-162245-
/O.NEW.KJAN.FF.W.0011.150416T1946Z-150416T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHWESTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 545 PM CDT
    
* AT 245 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ONWARD AND CARY. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3280 9079 3267 9083 3267 9104 3281 9097

$$

GRG
2 follow-up statements
010 
WGUS74 KJAN 162025
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT THU APR 16 2015

MSC055-125-162245-
/O.CON.KJAN.FF.W.0011.000000T0000Z-150416T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISSAQUENA MS-SHARKEY MS-
325 PM CDT THU APR 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
CENTRAL ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES...

AT 324 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ONWARD AND CARY. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3280 9079 3267 9083 3267 9104 3281 9097

$$

DL
293 
WGUS74 KJAN 162104
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT THU APR 16 2015

MSC055-125-162114-
/O.CAN.KJAN.FF.W.0011.000000T0000Z-150416T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISSAQUENA MS-SHARKEY MS-
404 PM CDT THU APR 16 2015

...THE FLASH FLOOD WARNING FOR CENTRAL ISSAQUENA AND SOUTHWESTERN
SHARKEY COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3280 9079 3267 9083 3267 9104 3281 9097

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 10:23 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 16, 10:23 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1023 AM CDT THU APR 16 2015

.UPDATE...MORNING SURFACE ANALYSIS SHOWED A STATIONARY BOUNDARY
EXTENDING FROM AROUND GRENADA SOUTHWEST TO AROUND ALEXANDRIA
LOUISIANA. A VERY MOIST AIR MASS WITH DEWPOINTS APPROACHING 70
DEGREES WAS IN PLACE TO THE SOUTHEAST OF THIS BOUNDARY. MORNING
UPPER AIR ANALYSIS SHOWED TWO 300 MB JET STREAKS ACROSS THE
REGION...ONE EXTENDING ACROSS CENTRAL MISSISSIPPI NORTHEAST INTO THE
SOUTHERN APPALACHIANS AND THE OTHER ACROSS SOUTH TEXAS.

MODELS SHOW THE JET STREAKS BECOMING COUPLED WITH INCREASED
DIVERGENCE ACROSS OUR REGION AS THE DAY PROGRESSES. THIS WILL LEAD TO
INCREASED UPWARD MOTION WHICH WILL ACT ON A MOIST (PW > 1.5 INCHES)
AND UNSTABLE ENVIRONMENT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO
BECOME FAIRLY WIDESPREAD IN THE EARLY AFTERNOON HOURS ALONG AND
SOUTHEAST OF THE SURFACE BOUNDARY. THIS IS SUPPORTED BY ALL SHORT
TERM HIGH RESOLUTION MODELS AND SPC SSEO WHICH SHOWS HIGH PROBABILITY
FOR STRONG UPDRAFTS ACROSS THE AREA. ANY THUNDERSTORM ACTIVITY SHOULD
WAIT UNTIL LATER IN THE AFTERNOON AND EVENING TO THE NORTHWEST OF THE
SURFACE BOUNDARY.

STORMS TODAY AND THIS EVENING WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL DUE TO THE EXPECTED SLOW CELL MOVEMENT. WE HAVE ADDED A
LIMITED RISK IN THE HAZARDOUS WEATHER OUTLOOK FOR HAIL AROUND
QUARTER SIZE AND WINDS TO 60 MPH IN SOME STORMS FOR ALL EXCEPT THE
NORTHWEST PART OF OUR COUNTY WARNING AREA.

THE MAIN CHANGE TO THE GRIDS WILL BE TO REDUCE THE POPS THROUGH THE
MORNING AS MOST STORM DEVELOPMENT SHOULD BE IN THE AFTERNOON. /SW/

&&

AVIATION...FLIGHT CATEGORIES WILL RISE TO MVFR AND BRIEFLY VFR BY
16/18Z...BUT INCREASING TSRA THEREAFTER WILL BRING CONDITIONS DOWN
TO IFR/MVFR. PREVAILING MVFR CONDITIONS WILL RETURN AFTER 17/00Z
WITH IFR CIGS/VSBYS AROUND HBG AFTER 17/06Z. VSBYS IN FOG ELSEWHERE
WILL NOT BE AS BIG OF A PROBLEM WITH NO WORSE THAN MVFR EXPECTED./26/

&&

.PREV DISCUSSION... /ISSUED 326 AM CDT THU APR 16 2015/

DISCUSSION...TODAY THROUGH TONIGHT...LATEST SATELLITE IMAGERY
SHOWED THE CLOSED LOW OVER THE ROCKIES AS IT CONTINUED TO SEND A
SERIES OF DISTURBANCES ACROSS THE CWA FOR OUR UNSETTLED WEATHER
PATTERN. ON THE SURFACE A WEAK BOUNDARY WAS OBSERVED ACROSS THE
REGION WITH A WEAK SURFACE LOW ACROSS THE MIDSOUTH. WITH LIGHT FLOW
AND WEAK BOUNDARY AROUND MAY GET SOME PATCHY FOG EARLY THIS MORNING
ACROSS THE CWA...WHICH WILL LIFT BY 14Z.  HIRES AND SHORT RANGE
MODELS SHOWS THE PRIMARY AREA OF CONVECTION BREAKING OUT ACROSS
SOUTHEAST TEXAS INTO SOUTHWEST LOUISIANA EARLY THIS MORNING. IT WILL
ADVANCE NORTHEAST ACROSS THE CWA BY LATE THIS MORNING INTO THE
AFTERNOON. THE HIRES MODELS SHOWS THE HEAVIEST RAINFALL ACROSS
CENTRAL LOUISIANA INTO SOUTHWEST MISSISSIPPI. THE WEAK BOUNDARY WILL
MEANDER AROUND THE REGION THROUGH THE PERIOD. PWATS WILL REMAIN
ANOMALOUS THROUGH THE PERIOD WHICH WILL BE IN THE 1.8 TO 1.9 INCH
RANGE FOR THE POTENTIAL OF SOME HEAVY RAINFALL WITH LOCALIZED FLASH
FLOODING. SOME OF THE SHORT RANGE MODELS KEEPS THE HIGHER RAINFALL
AMOUNTS ALONG THE SOUTH WHERE CONVERGENCE WILL BE A LITTLE BETTER
ALONG THE BOUNDARY. THIS IS WHERE WPC HAS A SLIGHT RISK OF EXCESSIVE
RAINFALL FOR TODAY INTO TONIGHT. SPC HAS A MARGINAL RISK IN THE FAR
SOUTH FOR TODAY INTO THIS EVENING. THERE COULD BE A FEW STRONG
STORMS IN THE SOUTH WITH SOME DECENT LAPSE RATES WITH MIDLEVEL TEMPS
AROUND -12C AND 0-6 KM 30-35 KNOT SHEAR. LOW TO MIDLEVEL FLOW WILL
BE WEAK. SO WILL HOLD OFF IN MENTIONING ANY LIMITED RISK AT THIS
TIME IN THE SOUTH. AS WE GO INTO TONIGHT THE ACTIVITY WILL WEAKEN
SOME AS IT SPREADS NORTH ACROSS THE REGION. SO EXPECTING SHOWERS
WITH SOME EMBEDDED CONVECTION.

FOR FRIDAY INTO FRIDAY NIGHT...THINGS ARE A LITTLE MORE DIFFICULT TO
PIN POINT DURING THIS TIME PERIOD. HIRES AND SHORT RANGE MODELS DO
NOT REALLY HAVE ANY FOCUSED AREA AS MOSTLY SCATTERED CONVECTIVE
ACTIVITY IS EXPECTED. MESOSCALE EFFECTS KEEPS THINGS DIFFICULT FOR
THE MODELS TO FOCUS ON WITH LACK OF MODEL RUN TO RUN CONSISTENCY.
WPC HAS KEPT ITS SLIGHT RISK OF EXCESSIVE RAINFALL ACROSS THE SOUTH
FOR THE INTERACTION OF THE WAVE WITH THE WEAK SURFACE BOUNDARY.

AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE IN THE 70S WITH LOWS IN
THE 60S. WENT GENERALLY WITH BLENDED MODEL POPS./17/

SATURDAY THROUGH NEXT THURSDAY...WET WEATHER LOOKS TO CONTINUE
THROUGH MOST OF THE UPCOMING WEEKEND.  NOT THAT AGREEMENT HAS MEANT
MUCH IN THIS CURRENT PATTERN...BUT MODELS ARE IN FAIRLY GOOD
AGREEMENT WITH A MID/UPPER LEVEL LOW CENTERED OVER THE NATION'S MID-
SECTION...SENDING A STOUT SHORTWAVE NORTHEAST THROUGH THE REGION ON
SATURDAY.  THIS...COMBINED WITH INCREASING INSTABILITY DUE TO
DAYTIME HEATING IN THIS ANOMALOUSLY HIGH MOIST AIRMASS...WILL LIKELY
SPARK SHOWERS AND STORMS OVER THE CWA.  A COMPLEX OF STORMS...AS
HINTED AT BY SOME MODELS...CAN'T BE RULED OUT WITH THIS SCENARIO
EITHER.

CHANCES FOR SHOWERS AND STORMS LOOK TO LINGER SATURDAY NIGHT THROUGH
SUNDAY AS THE BEFORE MENTIONED CLOSED BEGINS TO SWING EAST...NOW AS
AN OPEN TROUGH. THIS IS PROGGED TO PUSH A WEAK COLD FRONT INTO AND
THROUGH THE CWA SUNDAY NIGHT INTO EARLY MONDAY MORNING. BEHIND THE
FRONT...SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION AS HIGH
PRESSURE BUILDS INTO THE CWA FROM THE NORTHWEST.  THIS CURRENTLY
LOOKS TO LEAD TO DRY 48 HOUR PERIOD FROM MONDAY AFTERNOON THROUGH
WEDNESDAY MORNING.

RAIN CHANCES COULD CREEP BACK INTO THE FORECAST COME THE MIDDLE OF
THE WORK WEEK AS WARM ADVECTION ENSUES AT THE SURFACE.  ALOFT...
WHILE OUR FLOW ALOFT BECOMES MORE ZONAL...A SERIES OF UPPER LEVEL
DISTURBANCES SHIFTING EAST THROUGH THE REGION COULD CAUSE SOME
SHOWERS TO DEVELOP ACROSS FORECAST AREA. /19/

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  64  77  64 /  70  64  59  50
MERIDIAN      76  64  77  63 /  73  73  64  51
VICKSBURG     77  65  79  65 /  67  56  53  59
HATTIESBURG   76  65  79  65 /  78  70  65  47
NATCHEZ       77  64  78  66 /  79  56  59  68
GREENVILLE    79  64  78  64 /  37  49  48  46
GREENWOOD     79  64  78  63 /  47  57  50  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 16, 1:54 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT THU APR 16 2015

ARZ074-075-MSZ018-019-034-171900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-
154 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS INCREASING IN SEVERE STORMS ON SUNDAY AS A POTENT
UPPER LEVEL SYSTEM COMBINES WITH INCREASING INSTABILITY. SEVERE
STORMS WITH LARGE HAIL TO AT LEAST GOLF BALL SIZE AND DAMAGING WINDS
ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ007>009-015-016-023>026-MSZ025>033-035>066-072>074-171900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
154 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED TO NUMEROUS SLOW MOVING THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA THROUGH MID EVENING. QUARTER SIZE HAIL...DAMAGING WINDS TO
60 MPH AND FLASH FLOODING WILL ALL BE POSSIBLE WITH THESE STORMS. THE
ACTIVITY SHOULD DIMINISH BY 10 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING. BRIEF
TORNADOES...DAMAGING WINDS AND FLASH FLOODING WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS ASSOCIATED WITH THE STRONGEST STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

HIGHER CONFIDENCE EXISTS IN SEVERE STORMS ON SUNDAY AS A POTENT
UPPER LEVEL SYSTEM COMBINES WITH INCREASING INSTABILITY. SEVERE
STORMS WITH LARGE HAIL TO AT LEAST GOLF BALL SIZE AND DAMAGING WINDS
ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SATURDAY THROUGH SUNDAY NIGHT.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 16, 10:33 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT THU APR 16 2015

LAZ024-026-161600-
CONCORDIA LA-CATAHOULA LA-
1033 AM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND SOUTH
CENTRAL CATAHOULA PARISHES UNTIL 1100 AM CDT...

AT 1033 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTEREY...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTEREY AROUND 1040 AM CDT.

LAT...LON 3135 9179 3142 9188 3164 9176 3150 9152
TIME...MOT...LOC 1533Z 227DEG 21KT 3144 9178

CME
Local storm report, Apr 16, 10:52 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 SW D'LO               31.97N 89.93W
04/15/2015  E1.00 INCH       SIMPSON            MS   CO-OP OBSERVER

&&

AW
Special weather statement, Apr 16, 12:40 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT THU APR 16 2015

MSZ048-161815-
HINDS MS-
1240 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL
115 PM CDT...

AT 1239 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER UTICA...OR 17 MILES NORTHWEST OF CRYSTAL SPRINGS...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DRY GROVE AROUND 110 PM CDT.
  RAYMOND AROUND 115 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3205 9065 3213 9071 3220 9068 3232 9046
      3214 9039
TIME...MOT...LOC 1739Z 235DEG 15KT 3212 9061

CME
Special weather statement, Apr 16, 1:42 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT THU APR 16 2015

MSZ043-161915-
MADISON MS-
142 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY
UNTIL 215 PM CDT...

AT 142 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLORA...OR 13 MILES NORTHWEST OF MADISON...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MADISON COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3260 9038 3260 9037 3261 9035 3261 9034
      3264 9031 3264 9029 3266 9028 3266 9025
      3267 9023 3266 9022 3267 9020 3262 9008
      3250 9028 3250 9043
TIME...MOT...LOC 1842Z 221DEG 19KT 3255 9030

CME
Local storm report, Apr 16, 1:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     3 E ROCKPORT            31.79N 90.11W
04/15/2015                   SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN SW SIMPSON CO.

&&

CME
Special weather statement, Apr 16, 2:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT THU APR 16 2015

MSZ042-162000-
YAZOO MS-
235 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO COUNTY UNTIL 300
PM CDT...

AT 235 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MYRLEVILLE...OR 7 MILES SOUTHEAST OF YAZOO CITY...MOVING NORTH
AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  YAZOO CITY AND BENTON AROUND 245 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3272 9023 3271 9041 3297 9036 3290 9010
TIME...MOT...LOC 1935Z 200DEG 25KT 3278 9033

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:04 PM CDTSpecial Weather StatementJANHinds26 min
Apr 15, 7:10 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson65 min
Apr 15, 7:17 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence43 min
Apr 15, 7:43 PM CDTSevere Thunderstorm WarningJANHinds, Rankin40 min
Apr 15, 7:51 PM CDTSevere Thunderstorm WarningJANRankin, Simpson39 min
Apr 15, 8:22 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith38 min
Apr 15, 8:32 PM CDTSpecial Weather StatementJANSmith28 min
Apr 15, 9:00 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott45 min
Apr 15, 9:24 PM CDTSpecial Weather StatementJANScott36 min
Apr 16, 12:40 PM CDTSpecial Weather StatementJANHinds35 min
Apr 16, 1:42 PM CDTSpecial Weather StatementJANMadison33 min
Apr 16, 2:35 PM CDTSpecial Weather StatementJANYazoo25 min
Apr 16, 2:48 PM CDTSevere Thunderstorm WarningJANSharkey42 min
Apr 16, 3:08 PM CDTSpecial Weather StatementJANHolmes37 min
Apr 16, 3:22 PM CDTSpecial Weather StatementJANSharkey23 min
Apr 16, 3:27 PM CDTSpecial Weather StatementJANHolmes33 min
Apr 16, 3:38 PM CDTSpecial Weather StatementJANLowndes22 min
Apr 16, 3:46 PM CDTSpecial Weather StatementJANWashington29 min
Apr 16, 3:47 PM CDTFlash Flood WarningJANHolmes3 hr
Apr 16, 4:08 PM CDTSpecial Weather StatementJANWashington37 min
Apr 16, 4:23 PM CDTSpecial Weather StatementJANClay37 min
Apr 16, 4:39 PM CDTSpecial Weather StatementJANLeflore36 min
Apr 16, 4:43 PM CDTSpecial Weather StatementJANClay32 min
Apr 16, 5:07 PM CDTSpecial Weather StatementJANKemper23 min
Apr 16, 5:16 PM CDTSpecial Weather StatementJANHinds29 min
Apr 16, 5:20 PM CDTSpecial Weather StatementJANJefferson25 min
Apr 16, 5:35 PM CDTSpecial Weather StatementJANRankin25 min
Apr 16, 5:39 PM CDTSpecial Weather StatementJANLowndes36 min
Apr 16, 6:29 PM CDTSpecial Weather StatementJANScott31 min
Apr 16, 6:34 PM CDTSpecial Weather StatementJANLowndes26 min
Apr 16, 6:46 PM CDTSpecial Weather StatementJANOktibbeha29 min
Apr 16, 6:54 PM CDTFlash Flood WarningJANLowndes3 hr

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.